Alert archive / Idaho / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 17, NWS Missoula, MT
NWS Missoula, MT issued this severe thunderstorm warning at Jul 19, 2004, 12:10 PM PDT for Idaho County, Idaho. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2004, 12:10 PM PDT (19:10 UTC)
- Expired
- Jul 19, 2004, 1:00 PM PDT
- In force
- 50 min
- Issued by
- NWS Missoula, MT
- Area
- Counties, with a storm outline in the text
County Idaho County, ID
The radar
The Missoula radar (KMSX), 166 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 7.2 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 291 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1292 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KMSO 191910
SVRMSO
IDC049-192000-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
1210 PM PDT MON JUL 19 2004
THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN IDAHO COUNTY IN CENTRAL IDAHO
* UNTIL 100 PM PDT(200 PM MDT)
* AT 1201 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6
MILES WEST OF RED RIVER HOT SPRINGS...OR ABOUT 40 MILES EAST OF
GRANGEVILLE...MOVING NORTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RED RIVER HOT SPRINGS BY 1225 PM PDT
LARGE HAIL IS LIKELY WITH THIS SEVERE THUNDERSTORM. DAMAGING WINDS IN
EXCESS OF 55 MPH ARE POSSIBLE...ALONG WITH FREQUENT LIGHTNING AND
HEAVY RAIN. FOR YOUR PROTECTION...GO INDOORS AND STAY AWAY FROM
WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA.
LAT...LON 4616 11554 4663 11440 4551 11467 4548 11480
4538 11477 4522 11490 4522 11541
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 8:02 AM PDT, 4 hours 8 minutes earlier.
Area forecast discussion, Jul 19, 8:02 AM PDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 902 AM MDT MON JUL 19 2004 .UPDATE...FIRST SHORTWAVE IS CURRENTLY MOVING EAST OF THE DIVIDE TAKING THE CLOUDS AND ASSOCIATED PRECIPITATION WITH IT THIS HOUR. THERE IS SOME SUBSIDENCE (DRYING) BEHIND THIS FEATURE WHICH MAY GIVE THE AREA ENOUGH CLEARING TO HELP INCREASE INSTABILITY FOR MORE WIDESPREAD THUNDERSTORM ACTIVITY THIS AFTERNOON COMPARED TO SUNDAY. STILL DEALING WITH VERY MOIST AIRMASS WITH PRECIPITABLE WATER VALUES OVER ONE INCH BOTH SOUTH AND WEST OF US THIS MORNING. WILL ONCE AGAIN HAVE TO WATCH FOR HEAVY RAIN AND POSSIBLE URBAN AND SMALL STREAM FLOODING OR POSSIBLE FLASH FLOODING AGAIN TODAY. WILL HOLD OFF ON ANY WATCHES AT THIS TIME AS WE WILL HAVE TO WATCH CUMULUS DEVELOPMENT...IF IT BECOMES TOO INTENSE MAY LIMIT HEATING AND SUBSEQUENT WIDESPREAD THUNDERSTORMS TODAY. TWO OTHER FEATURES...ONE WEST AND THE OTHER SOUTH OF THE AREA WILL HAVE TO BE MONITORED. THE AFTERNOON THUNDERSTORM WORDING LOOKS ON TRACK WITH THESE TWO FEATURES. MAIN UPDATE TODAY WILL BE TO REMOVE EARLY MORNING SHOWER WORDING AND ADJUST SKY COVER TODAY. && .PREVIOUS DISCUSSION...TODAY THROUGH TUESDAY...EXITING DISTURBANCE STILL PRODUCING SCATTERED SHOWERS AND AN INFREQUENT LIGHTNING STRIKE OVER NORTHWEST MONTANA THIS MORNING. HAVE SOME SEEN SOME LOCALLY GOOD MODERATE RAINFALLS IN THESE SLOW MOVING SHOWERS. INTERESTING FORECAST AFTER DISTURBANCE EXITS THIS MORNING. WILL LIKELY SEE SOME BRIEF CLEARING AND SUBSIDENCE BEHIND THIS WAVE. HOWEVER...AIR MASS QUITE UNSTABLE THIS AFTERNOON...AND WEST COAST TROUGH ALREADY BEGINNING TO INTERACT WITH LAST REMNANTS OF SUBTROPICAL MOISTURE OVER THE CASCADES. WHILE ATMOSPHERE IS NOT QUITE AS MOIST AS YESTERDAY THERE IS STILL ENOUGH PRECIPITABLE WATER FOR SIGNIFICANT LOCAL RAINS WITH DEVELOPING STORMS. FLOW INCREASES FROM THE SOUTHWEST OVERNIGHT WITH SHOWERS SLOW TO DISSIPATE. A COOL FRONT WILL SLIDE THROUGH THE NORTHWEST MIDDAY TUESDAY WITH INCREASING WEST FLOW. SHOULD BE BREEZY BY AFTERNOON...ESPECIALLY THE HIGHER TERRAIN AS WELL AS THE VALLEYS FROM MISSOULA NORTH. TEMPERATURES AND HUMIDITIES WERE EXTREMELY VARIABLE YESTERDAY DEPENDING ON CLOUD COVER. VALLEYS IN THE NORTHWEST AND IDAHO CLIMBED INTO THE 90S...WHILE WEST CENTRAL MONTANA STRUGGLED TO GET INTO THE 80S. CHANGES TODAY WILL LIKEWISE BE INCONSISTENT WITH SLIGHT WARMING IN SOME AREAS AND COOLING IN OTHERS. TUESDAY NIGHT AND WEDNESDAY...DRIER AND MORE STABLE AIR SHOULD PUSH ACROSS THE REGION. THIS SHOULD BE SIGNIFICANT RELIEF TO THE WARM OVERNIGHT TEMPERATURES WITH GOOD RADIATIONAL COOLING TUESDAY NIGHT AFTER THE WINDS DIMINISH. THE AIR MASS IS ALSO SOMEWHAT COOLER WEDNESDAY...BUT WITH LESS CLOUDS LITTLE OR NO TEMPERATURE CHANGE IS EXPECTED. THURSDAY THROUGH MONDAY...A WEAK UPPER LEVEL DISTURBANCE MAY BRUSH THE AREA THURSDAY. HOWEVER...WITH RELATIVELY LITTLE MOISTURE TO WORK WITH AND HIGH PRESSURE GENERALLY IN CONTROL ...THE PRECIPITATION THREAT IS VERY SMALL. HIGH PRESSURE SHOULD STRENGTHEN THROUGH THE REMAINDER OF THE PERIOD WITH WARM TO HOT TEMPERATURES AND QUITE DRY CONDITIONS. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && UPDATE/MEAD PREVIOUS DISCUSSION/WHITMORE/BAUCK
Hazardous weather outlook, Jul 18, 7:24 PM PDT, 16 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 815 PM MDT (715 PM PDT) SUN JUL 18 2004 IDZ005>010-MTZ001>007-043-190315- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION- WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS-LOWER CLARK FORK REGION- MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS- BUTTE/PINTLAR REGION-BLACKFOOT REGION- 815 PM MDT (715 PM PDT) SUN JUL 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL IDAHO AND WESTERN MONTANA .DAY ONE... TONIGHT THE FLASH FLOOD WATCH HAS BEEN CANCELED FOR WEST CENTRAL MONTANA AND NORTH CENTRAL IDAHO. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 19, 7:35 AM PDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
835 AM MDT MON JUL 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0415 AM FLASH FLOOD KALISPELL 48.20N 114.31W
07/19/2004 FLATHEAD MT LAW ENFORCEMENT
HEAVY RAIN BASEMENT AND STREET FLOODING
0415 AM FLASH FLOOD KALISPELL 48.20N 114.31W
07/19/2004 FLATHEAD MT PUBLIC
HEAVY RAIN ALL MAIN STREETS AND UNDERPSSSES FLOODED
0415 AM FLASH FLOOD KALISPELL 48.20N 114.31W
07/19/2004 FLATHEAD MT PUBLIC
HEAVY RAIN UNDERPASS HAS 4 FEET OF WATER. THREE CARS
TRAPPED.
&&
HHThe office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 1:40 PM PDT | Severe Thunderstorm Warning | MSO | Idaho | 65 min |
| Jul 19, 3:43 PM PDT | Severe Thunderstorm Warning | MSO | Idaho | 62 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.